MAUDE Adverse Event Report: GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL

GYRUS ACMI, INC. CHITOZOLVE FINISHED GOOD (8/PK); SPLINT, INTRANASAL SEPTAL
Model Number CNS155
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that a patient developed "infection, post-implantation infection", and edema after using the chitozolve nasal splint for a therapeutic unspecified procedure.The procedure was reportedly done to "separate tissue or structures compromised by surgical trauma, help control minimal bleeding following surgery or trauma, and to separate and prevent adhesions between mucosal surfaces during mesothelial cell regeneration in the nasal cavity." additional information was requested but no further information was obtained.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the complaint could not be confirmed because the device was not returned to olympus, and no further event information was provided by the customer.Therefore, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿the splint is not bacteriostatic toward pre-existing infections and does not prevent the occurrence of new infections." olympus will continue to monitor field performance for this device.

Brand Name
CHITOZOLVE FINISHED GOOD (8/PK)
Common Device Name
SPLINT, INTRANASAL SEPTAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17410430
Report Number3003790304-2023-00305
Device Sequence Number7037837
Product Code LYA
UDI-Device Identifier00821925044166
UDI-Public00821925044166
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown